Alert archive / Indiana / High Wind Warnings in 2010
High Wind Warning 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this high wind warning at Oct 26, 2010, 3:47 AM EDT for 27 counties in Indiana. It took effect at Oct 26, 2010, 8:00 AM EDT. It was in force for 7 hr. 47 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 26, 2010, 3:47 AM EDT (07:47 UTC)
- In effect from
- Oct 26, 2010, 8:00 AM EDT
- Expired
- Oct 26, 2010, 3:25 PM EDT
- In force
- 7 hr
- Issued by
- NWS Indianapolis, IN
All 27 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 25 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 26, 8:00 AM EDT | NON-TSTM WND DMG | Fillmore, IN | TREE DOWN ON CAR WITH SOMEONE TRAPPED INSIDE...WORKING ON BEING RELEASED. POWER LINES ALSO DOWN ACROSS THE CITY. NO INJURIES REPORTED. |
| Oct 26, 8:29 AM EDT | TSTM WND GST 70 | Terre Haute, IN | MEASURED 70 MPH GUST AROUND TERRE HAUTE WITH TREES DOWN. |
| Oct 26, 8:32 AM EDT | TSTM WND GST 58 | 1 E Terre Haute, IN | OFFICIAL NWS OBSERVATION OF 58 MPH GUST AT TERRE HAUTE ASOS. |
| Oct 26, 8:43 AM EDT | FUNNEL CLOUD | 11 E Rockville, IN | |
| Oct 26, 8:45 AM EDT | NON-TSTM WND DMG | Frankfort, IN | TREE BLOCKING ROAD AT 400 W AND 200 N. LIMBS ALSO DOWN AT 230 W AND 200 N. |
| Oct 26, 9:00 AM EDT | TSTM WND DMG | 2 Nnw Jamestown, IN | SEMI OVERTURNED AT MM 49.5 ON I-74. |
| Oct 26, 9:00 AM EDT | TSTM WND DMG | 7 W Lebanon, IN | SEMI OVERTURNED AT 700 W AND SR 32. |
| Oct 26, 9:10 AM EDT | TSTM WND DMG | Coalmont, IN | TREE DOWN ON GARAGE AT 1973 E US HWY 40. POWER LINES ALSO DOWN. |
| Oct 26, 9:15 AM EDT | TSTM WND DMG | 6 W Lebanon, IN | GRAIN BIN DAMAGED AT 650 W AND SR 32. |
| Oct 26, 9:26 AM EDT | TSTM WND DMG | 6 W Lebanon, IN | SR 32 CLOSED AT 700 W DUE TO POWER LINES DOWN...DEBRIS AND OVERTURNED SEMI. US 52 IS ALSO BLOCKED BY A DOWNED TREE. I-74 PARTIALLY CLOSED AT MM 49. |
| Oct 26, 9:30 AM EDT | TSTM WND DMG | 2 W Plainfield, IN | SUPPORT POST BLOWN OUT ON FRONT PORCH. |
| Oct 26, 9:32 AM EDT | LIGHTNING | Lebanon, IN | HOUSE AT 1514 MARLEE STRUCK BY LIGHTNING AND STARTED ON FIRE. |
| Oct 26, 9:38 AM EDT | TSTM WND GST 68 | Sheridan, IN | |
| Oct 26, 9:38 AM EDT | TSTM WND GST 70 | 2 Nw Mooresville, IN | MEASURED 70 MPH GUST WITH TREES DOWN. |
| Oct 26, 9:45 AM EDT | TSTM WND DMG | Bargersville, IN | POWER LINES DOWN AT WHITELAND RD. |
| Oct 26, 9:45 AM EDT | TSTM WND DMG | Greenwood, IN | POWER LINES DOWN AT STOP 18 AND US 31. |
| Oct 26, 9:45 AM EDT | TSTM WND GST 60 | Indianapolis, IN | ON IUPUI CAMPUS. |
| Oct 26, 9:50 AM EDT | TSTM WND GST 61 | Indianapolis, IN | 61 MPH MEASURED GUST AT 8000 S. TIBBS AVE. |
| Oct 26, 9:51 AM EDT | FUNNEL CLOUD | 1 W Speedway, IN | FUNNEL CLOUD SPOTTED AT GIRLS SCHOOL RD AND CRAWFORDSVILLE RD. |
| Oct 26, 10:00 AM EDT | FUNNEL CLOUD | 5 N Kokomo, IN | MOVING NNE. |
| Oct 26, 10:00 AM EDT | TSTM WND DMG | Danville, IN | 18 INCH DIAMETER TREE DOWN AT COOK AVE. POWER LINES ALSO DOWN. POWER OUTAGES IN DANVILLE...PITTSBORO AND BROWNSBURG. |
| Oct 26, 10:04 AM EDT | TSTM WND GST 50 | Anderson, IN | |
| Oct 26, 10:04 AM EDT | TSTM WND GST 60 | Frankton, IN | MEASURED 60 MPH GUST WITH 8-10 INCH TREE LIMBS DOWN. |
| Oct 26, 10:04 AM EDT | TSTM WND GST 70 | 4 S Alexandria, IN | |
| Oct 26, 10:05 AM EDT | TSTM WND DMG | 1 E Elwood, IN | EMPTY TRACTOR TRAILER BLOWN OVER AT SR 28 AND 600 W. |
| Oct 26, 10:05 AM EDT | TSTM WND DMG | Kokomo, IN | NO POWER DOWNTOWN KOKOMO. |
| Oct 26, 10:05 AM EDT | TORNADO | 3 Ene Kokomo, IN | TORNADO SPOTTED AT 300 E AND 100 N. TREES DOWN...SHED AND HOUSES DAMAGED. |
| Oct 26, 10:07 AM EDT | TSTM WND GST 63 | 5 N Anderson, IN | |
| Oct 26, 10:08 AM EDT | TSTM WND DMG | Greenwood, IN | POWER LINES DOWN AT MAIN ST. AND I-65. |
| Oct 26, 10:11 AM EDT | TSTM WND DMG | Cicero, IN | NUMEROUS TREES DOWN...DAMAGE IN EAST-WEST LINE NEAR 236 AND 47. |
| Oct 26, 10:12 AM EDT | TSTM WND DMG | 5 Ssw New Palestine, IN | POWER LINES DOWN. |
| Oct 26, 10:15 AM EDT | TSTM WND GST 60 | Anderson, IN | 60 MPH MEASURED GUST AT ANDERSON UNIVERSITY. |
| Oct 26, 10:17 AM EDT | TSTM WND DMG | 1 Nw Greenfield, IN | MULTIPLE ROAD SIGNS DOWN AT MCKENZIE RD AND FRANKLIN ST. |
| Oct 26, 10:17 AM EDT | TSTM WND DMG | 2 N Greenfield, IN | POWER POLES BENT OVER AT GREEN MEADOWS DR. AND FIELD BLVD. |
| Oct 26, 10:17 AM EDT | TSTM WND GST 60 | Anderson, IN | ESTIMATED 60 MPH WIND GUST. 8 TO 10 INCH TREE LIMB DOWN ON HOUSE. |
| Oct 26, 10:17 AM EDT | TSTM WND GST 80 | Greenfield, IN | ESTIMATED GUSTS OF 80 MPH. MULTIPLE TRANSFORMERS BLOWING UP AND STREET SIGNS DOWN. |
| Oct 26, 10:21 AM EDT | TSTM WND GST 77 | Greenfield, IN | 77 MPH GUST REPORTED WEST SIDE OF GREENFIELD. |
| Oct 26, 10:23 AM EDT | TSTM WND DMG | 1 Nw Wilkinson, IN | SEVERAL OUTBUILDINGS AND ONE GARAGE DESTROYED. ONE HOME LARGELY DEROOFED |
| Oct 26, 10:25 AM EDT | TSTM WND DMG | 11 Ne Greenfield, IN | *** 1 INJ *** 1 PERSON WAS INJURED WHEN A LARGE PARTIALLY CONSTRUCTED HOG BARN WAS SEVERELY DAMAGED. |
| Oct 26, 10:25 AM EDT | TSTM WND DMG | 3 Sse Markleville, IN | *** 2 INJ *** 2 PEOPLE WERE INJURED WHEN A LARGE PARTIALLY CONSTRUCTED HOG BARN WAS DESTROYED. |
| Oct 26, 10:25 AM EDT | TSTM WND DMG | Wilkinson, IN | *** 1 INJ *** 1 PERSON WAS INJURED WHEN A LARGE PARTIALLY CONSTRUCTED HOG BARN WAS SEVERELY DAMAGED. |
| Oct 26, 10:26 AM EDT | TSTM WND DMG | 1 Ne Edinburgh, IN | TREE DOWN ON TRUCK ON SR 252 EAST OF I-65. |
| Oct 26, 10:28 AM EDT | TSTM WND DMG | Muncie, IN | POWER OUT IN THE NORTHWEST PORTION OF MUNCIE. |
| Oct 26, 10:35 AM EDT | FUNNEL CLOUD | 2 W Muncie, IN | |
| Oct 26, 10:35 AM EDT | TSTM WND DMG | 2 W Whiteland, IN | POWER LINES DOWN AT 500 N AND INDIANA 135. |
| Oct 26, 10:58 AM EDT | TSTM WND GST 50 | Greensburg, IN | |
| Oct 26, 11:00 AM EDT | TSTM WND DMG | Whiteland, IN | SEMI TRACTOR-TRAILER BLOWN OVER AT MM 94.5 ON I-65. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WWUS73 KIND 260747 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 347 AM EDT TUE OCT 26 2010 ...STRONG WINDS WILL IMPACT CENTRAL INDIANA TODAY... .A STRONG LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL SWEEP A STRONG COLD FRONT ACROSS CENTRAL INDIANA TODAY. STRONG WINDS CAN BE EXPECTED ALONG AND AHEAD OF THE FRONT ON TUESDAY. FURTHERMORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT. THESE STORMS MAY BE ABLE TO FURTHER ENHANCE THE STRONG WINDS AND PRODUCE DAMAGING WINDS. INZ021-028>031-035>049-051-052-054>057-065-261600- /O.UPG.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/ /O.NEW.KIND.HW.W.0001.101026T1200Z-101027T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON- SHELBY-RUSH-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 347 AM EDT TUE OCT 26 2010 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE MORNING INTO THE EARLY EVENING HOURS ON TUESDAY. * WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 40 MPH ARE EXPECTED...WITH GUSTS UP TO 60 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR VERY STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ INZ053-060>064-067>072-261600- /O.CON.KIND.WI.Y.0001.101026T1200Z-101027T0000Z/ OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 347 AM EDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING. * STRONG WINDS WILL IMPACT CENTRAL INDIANA FROM THE MORNING INTO THE EARLY EVENING HOURS ON TUESDAY. * WIDESPREAD AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 30 MPH WILL OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PUMA
2 follow-up statements
054 WWUS73 KIND 261548 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1148 AM EDT TUE OCT 26 2010 ...STRONG WINDS WILL IMPACT CENTRAL INDIANA TODAY... .STRONG WINDS WILL CONTINUE BEHIND A COLD FRONT THAT SWEPT ACROSS CENTRAL INDIANA THIS MORNING. INZ021-028>031-035>049-051-052-054>057-065-270000- /O.CON.KIND.HW.W.0001.000000T0000Z-101027T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON- SHELBY-RUSH-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 1148 AM EDT TUE OCT 26 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING HOURS. * AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 40 MPH ARE EXPECTED...WITH GUSTS UP TO 60 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR VERY STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ INZ053-060>064-067>072-270000- /O.CON.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/ OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 1148 AM EDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING HOURS. * AREAS OF SUSTAINED SOUTH TO SOUTHWEST WINDS OVER 30 MPH WILL OCCUR...WITH GUSTS AROUND 50 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 50
551 WWUS73 KIND 261925 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 325 PM EDT TUE OCT 26 2010 ...STRONG WINDS WILL CONTINUE INTO EARLY EVENING... INZ021-028>031-035>049-051-052-054>057-065-270000- /O.CAN.KIND.HW.W.0001.000000T0000Z-101027T0000Z/ /O.EXA.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-MORGAN-JOHNSON- SHELBY-RUSH-DECATUR- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 325 PM EDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING HOURS. * AREAS OF SUSTAINED SOUTHWEST WINDS AROUND 30 MPH WILL OCCUR...WITH GUSTS AROUND 45 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ INZ053-060>064-067>072-270000- /O.CON.KIND.WI.Y.0001.000000T0000Z-101027T0000Z/ OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 325 PM EDT TUE OCT 26 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * STRONG WINDS WILL IMPACT CENTRAL INDIANA INTO THE EARLY EVENING HOURS. * AREAS OF SUSTAINED SOUTHWEST WINDS AROUND 30 MPH WILL OCCUR...WITH GUSTS AROUND 40 MPH POSSIBLE. * HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS AND EXERCISE CAUTION WHILE DRIVING. ANY OUTDOOR ITEMS THAT MAY BE EASILY BE BLOWN ABOUT SHOULD BE SECURED. MINOR TREE DAMAGE MAY ALSO OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this high wind warning went out at Oct 26, 2:43 AM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Oct 26, 2:43 AM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 243 AM EDT TUE OCT 26 2010 .UPDATE... THE SYNOPSIS...NEAR TERM AND SHORT TERM SECTIONS HAVE BEEN UPDATED BELOW && .SYNOPSIS...DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS WILL SWEEP A STRONG COLD FRONT ACROSS CENTRAL INDIANA TODAY...BRINGING THUNDERSTORMS AND VERY STRONG WINDS THIS MORNING AND AFTERNOON. THE STRONG LOW WILL CONTINUE TO DEEPEN AND PUSH WELL NORTH OF THE GREAT LAKES ON WEDNESDAY AND THURSDAY...BRINGING COOLER BUT WINDY CONDITIONS. HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL THEN BUILD ACROSS THE AREA AS THE WORK WEEK ENDS BRINGING MORE DRY BUT COOL WEATHER. && .NEAR TERM /TODAY/... TODAY WILL BE ONE OF THE MORE ACTIVE...AND CHANGEABLE WEATHER DAYS ACROSS CENTRAL INDIANA IN SOME TIME. THE STRONG COLD FRONT OVER WESTERN MISSOURI EARLY THIS MORNING WILL SWEEP ACROSS THE STATE TODAY AS LOW PRESSURE OVER MINNESOTA AND IOWA CONTINUES TO DEEPEN. EXCELLENT DYNAMICS ARE IN PLACE AHEAD OF THE FRONT AS VERY STRONG...NEGATIVELY TILTED WAVE WILL ACCOMPANY THE FRONT. GFS AND NAM SUGGEST VERY STRONG POTENTIAL VORTICITY ADVECTION IN PLACE AHEAD OF THE FRONT...WITH THE BEST OF THE BEST FORCING ACROSS THE NORTHWEST PARTS OF THE FORECAST AREA. BUFKIT SOUNDINGS SHOW BEST MOMENTUM TRANSFER ACROSS THE NORTHWEST PARTS OF THE FORECAST AREA...WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE. FURTHERMORE THE ONGOING WIND ADVISORY LOOKS IN VERY GOOD SHAPE AS THE 850MB LLJ LOOKS TO TO BE BETWEEN 50 AND 70 KNTS DEPENDING UPON YOUR FAVORITE MODEL. MAY UPGRADE TO HIGH WIND WARNING ACROSS THIS NORTHWEST AREA. TIME HEIGHT SHOW EXCELLENT SATURATION TODAY AND STRONG LIFT. FORECAST SOUNDINGS SHOW EXCELLENT SATURATION THIS MORNING ALSO. SHEAR IS QUITE IMPRESSIVE AS GFS HELICITY IS NEAR 700. LATEST RUNS ALSO SHOW MORE CAPE AVAILABLE AHEAD OF THE FRONT THIS MORNING. SPC MESOSCALE ANALYSIS SHOWS STORM RELATIVE HELICITIES OF 600-750 AHEAD OF THE LINE...EXTENDING INTO SOUTHWEST INDIANA ALREADY. CONVECTION HAS ALREADY DEVELOPED ALONG THE FRONT CROSSING MISSOURI AND EXPECT THE PROPAGATION TO CONTINUE EASTWARD GIVEN THE STRONG DYNAMICS IN PLACE. LATEST RUNS OF THE RAPID REFRESH MODEL LOOKS TO HAVE A GOOD HANDLE ON THE DEVELOPMENT AND PROPAGATION OF THE LINE...AND WILL FOLLOW THAT AS OPPOSED TO THE QUICKER NAM AND GFS. BEST TIMING LOOKS FOR LATE RUSH HOURS IN WESTERN CENTRAL INDIANA...LATE MORNING FOR IND...KOKOMO...BLOOMINGTON AND EARLY AFTERNOON FOR EASTERN PARTS OF CENTRAL INDIANA. NONETHELESS THUNDERSTORMS...SOME SEVERE WILL BE EXPECTED TODAY. WILL USE CATEGORICAL POPS...100 PERCENT. GIVEN THE VERY STRONG SHEAR...SHORT LIVED TORNADOES CANNOT BE RULED OUT. FURTHERMORE ANY STORMS THAT ARE ABLE TO MIX DOWN THE STRONG LLJ MAY RESULT IN DAMAGE. EXPECT STEADY OR SLOWLY FALLING TEMPERATURES TODAY GIVEN THE CLOUD COVER...RAIN AND COOLER AIR MOVING IN BEHIND THE FRONT. ONLY EASTERN PARTS OF CENTRAL INDIANA MAY SEE A TEMPERATURE RISE AS THE COLD FRONT SHOULD REACH THERE ONLY BY EARLY TO MID AFTERNOON. && .SHORT TERM /TONIGHT THROUGH THURSDAY/...COLD FRONT WILL BE WELL EAST OF CENTRAL INDIANA BY 00Z. FORECAST SOUNDINGS DRY OUT CONSIDERABLY AS DO THE TIME HEIGHTS AS DRY AIR MIXES INTO THE SYSTEM. HOWEVER THE STRONG DEEPENING LOW CONTINUES TO KEEP A CONSIDERABLE PRESSURE GRADIENT ACROSS THE CENTRAL INDIANA AND AREAS TO THE NORTH. THUS WILL AIM FOR A PARTLY CLOUDY FORECAST TONIGHT. GIVEN THE EXPECTED MIXING WILL AIM FOR LOWS AT OR ABOVE MAVMOS. COOL DRY AIR CONTINUES TO STREAM ACROSS CENTRAL INDIANA ON WEDNESDAY. TIME HEIGHTS SECTIONS REMAIN DRY AS DO THE FORECAST SOUNDINGS. BUFKIT MOMENTUM TRANSFER ONCE AGAIN SUGGEST GUSTY WINDS IN PLACE. GIVEN THE FALL OF THE DEWPOINTS TO THE LOWER 30S...FIRE WEATHER CONDITIONS MAY BECOME A CONCERN...HOWEVER THIS WILL DEPEND UPON RAINFALL AMOUNTS TODAY. FOR NOW WILL MENTION HEIGHT FIRE DANGER ON WEDNESDAY. GIVEN THE GOOD MIXING AND SOUTHWEST FLOW AHEAD OF A SECONDARY COLD FRONT WILL KEEP HIGH TEMPS ON WEDNESDAY NEAR MAVMOS. STRONGER COLD AIR ADVECTION BEGINS ON WEDNESDAY NIGHT AS THE SECONDARY COLD FRONT PASSES. 850MB TEMPS BEGIN TO FALL TOWARD 0C BY 12Z THURSDAY UNDER MOSTLY CLEAR SKIES. ALTHOUGH GOOD MIXING REMAINS IN PLACE DUE TO THE STRONG LOW TO THE NORTH...TREND LOWS 1-2 DEGREES COOLER THAN MAVMOS. DRY AND COLD AIR WILL BE IN PLACE ACROSS THE AREA ON THURSDAY AS THE LOW CONTINUES TO PULL NORTHEAST AND HIGH PRESSURE ACROSS THE SOUTHERN PLAINS SLOWLY BUILDS ACROSS THE AREA. NAM SUGGESTS 850MB TEMPERATURES NEAR -2C ON THURSDAY. MORE CLOUDS EXPECTED ON THURSDAY AS CONVECTIVE TEMPERATURE IN THE 40S SHOULD EASILY BE REACHED. WILL AGAIN TREND HIGHS ON THURSDAY 1-2 COOLER THAN MAVMOS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HIGH PRESSURE WILL KEEP THINGS DRY THROUGH SATURDAY. THEN...ECMWF AND GFS FAIRLY CONSISTENT ON BRINGING A FRONTAL SYSTEM THROUGH ON HALLOWEEN AND STALLING THE FRONT NEAR THE OHIO RIVER ON MONDAY. SO...WILL ADD SLIGHT CHANCE POPS IN FOR THE SATURDAY NIGHT TO MONDAY PERIOD. TEMPERATURES WILL BE STARTING OFF SLIGHTLY BELOW NORMAL UNDER COOL CANADIAN HIGH PRESSURE BEFORE WARMING DURING THE WEEKEND AHEAD OF THE FRONTAL SYSTEM WITH SOUTHWEST LOW LEVEL FLOW PROVIDING WARM AIR ADVECTION. WILL NEED TO INCREASE TEMPERATURES FOR THE WEEKEND TRENDING TOWARD THE WARMER 12Z HPC NUMBERS. && .AVIATION.../DISCUSSION FOR 260600Z TAFS/... STRONG WINDS...CONVECTION AND ASSOCIATED IMPACTS TO AVIATORS ARE MAIN FOCUS OF 06Z TAF DISCUSSION. BROAD LOW PRESSURE OVER IOWA UNDERGOING RAPID STRENGTHENING EARLY THIS MORNING AS UPPER TROUGH PROVIDES SUPPORT. THE LOW WILL CONTINUE TO INTENSIFY QUICKLY OVERNIGHT AS IT MOVES INTO MINNESOTA BY DAYBREAK TUESDAY. RAPIDLY DEVELOPING CONVECTION OVER MISSOURI AND OKLAHOMA WILL EXPAND INTO A CONVECTIVE SQUALL LINE OVER THE NEXT SEVERAL HOURS AS IT MOVES EAST. SURFACE WINDS BEGINNING TO GUST AT OR ABOVE 25KTS. FRONTAL BOUNDARY SLATED TO ARRIVE TO CENTRAL INDIANA AFTER DAYBREAK WITH THE CONVECTIVE SQUALL LINE. HAVE FINE-TUNED TIMING OF SQUALL LINE AND FRONTAL PASSAGE AT EACH OF THE TERMINALS BASED ON NEWEST MODEL DATA...IMPACTING KHUF AND KLAF AS EARLY AS 12-13Z AND REACHING KBMG AND KIND BY MID MORNING. WITH 65KTS NOTED AT ABOUT 3KFT ALONG AND IMMEDIATELY AHEAD OF THE FRONT...CONVECTION WILL HAVE A VERY EASY TIME PULLING SOME OF THESE WINDS TO THE GROUND. WIND GUSTS BETWEEN 40-45KTS ARE LIKELY AT THE TERMINALS...WITH THE POSSIBILITY THAT EVEN HIGHER GUSTS MAY BE REALIZED WITH THE ARRIVAL OF THE STORMS. WITH HIGH CONFIDENCE IN CONVECTIVE IMPACTS WITHIN THE NEXT 12 HOURS...HAVE INTRODUCED TSRA TO EACH OF THE TERMINALS. EXPECT RAPIDLY DETERIORATING CONDITIONS TO IFR OR LOWER WITH THE CONVECTIVE LINE. ADDITIONAL DETAIL WILL BE EMPLOYED WITH SUBSEQUENT TAF FORECASTS. THE FRONT SHOULD BE EAST OF THE TERMINALS BY 17-18Z WITH ANY THREAT FOR CONVECTION ENDING. DRY PUNCH IMMEDIATELY ARRIVES IN WAKE OF THE FRONT WITH CLOUDS LIKELY TO SCATTER THROUGH THE AFTERNOON. LOW LEVEL WINDS WILL REMAIN RATHER ROBUST THROUGH THE DAY AS THE LOW PRESSURE OCCLUDES OVER THE UPPER GREAT LAKES. INCREASED MIXING WILL LIKELY RENEW WIND GUSTS FROM THE W/SW IN THE 35-40KT RANGE FOR THE REMAINDER OF THE FORECAST. WINDS WILL FINALLY DIMINISH TUESDAY EVENING AS LOW LEVEL MIXING IS LOST AND SKIES COMPLETELY CLEAR. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...JP NEAR TERM...JP SHORT TERM...JP LONG TERM....MK AVIATION...RYAN
Hazardous weather outlook, Oct 25, 4:46 PM EDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 446 PM EDT MON OCT 25 2010 INZ021-028>031-035>049-051>057-060>065-067>072-262100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 446 PM EDT MON OCT 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE LATE TONIGHT. SOME OF THE STORMS MAY PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL MOVE ACROSS THE AREA ON TUESDAY...MAINLY DURING THE MORNING AND EARLY AFTERNOON HOURS. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. A WIND ADVISORY IS IN EFFECT ON TUESDAY. WINDS WILL BE OVER 30 MPH WITH GUSTS TO AROUND 50 MPH POSSIBLE. ISOLATED HIGHER GUSTS ARE POSSIBLE AS WELL. WINDS MAY GUST OVER 35 MPH ON WEDNESDAY. THESE WINDS PLUS LOW RELATIVE HUMIDITY MAY RESULT IN ELEVATED FIRE DANGER ON WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 7:42 AM EDT | Severe Thunderstorm Warning | IND | Clay, Fountain, Montgomery, Parke, Putnam, Tippecanoe and 3 more | 63 min |
| Oct 26, 8:14 AM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Owen, Putnam and 2 more | 46 min |
| Oct 26, 8:30 AM EDT | Tornado Warning | IND | Fountain, Montgomery, Parke, Vermillion | 30 min |
| Oct 26, 8:44 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clay, Clinton, Fountain, Hendricks and 7 more | 46 min |
| Oct 26, 8:52 AM EDT | Severe Thunderstorm Warning | IND | Clay, Daviess, Greene, Knox, Lawrence, Martin and 4 more | 38 min |
| Oct 26, 8:53 AM EDT | Tornado Warning | IND | Boone, Hendricks, Montgomery, Parke, Putnam | 37 min |
| Oct 26, 9:07 AM EDT | Tornado Warning | IND | Daviess, Greene, Martin | 38 min |
| Oct 26, 9:13 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hamilton, Hancock, Hendricks and 7 more | 47 min |
| Oct 26, 9:25 AM EDT | Severe Thunderstorm Warning | IND | Brown, Daviess, Greene, Jackson, Johnson, Lawrence and 4 more | 50 min |
| Oct 26, 9:28 AM EDT | Tornado Warning | IND | Hendricks, Marion | 32 min |
| Oct 26, 9:34 AM EDT | Tornado Warning | IND | Brown, Jackson, Lawrence, Monroe | 41 min |
| Oct 26, 9:39 AM EDT | Tornado Warning | IND | Johnson, Marion, Morgan | 36 min |
| Oct 26, 9:45 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Hancock, Henry, Howard, Johnson and 5 more | 45 min |
| Oct 26, 9:56 AM EDT | Tornado Warning | IND | Hamilton, Madison, Tipton | 22 min |
| Oct 26, 9:59 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Jackson, Johnson, Lawrence, Monroe and 2 more | 46 min |
| Oct 26, 10:11 AM EDT | Tornado Warning | IND | Bartholomew, Johnson, Shelby | 34 min |
| Oct 26, 10:14 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Randolph, Rush and 1 more | 76 min |
| Oct 26, 10:15 AM EDT | Tornado Warning | IND | Delaware, Hancock, Henry, Madison, Rush | 30 min |
| Oct 26, 10:26 AM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Jackson, Jennings, Rush, Shelby | 51 min |
| Oct 26, 10:27 AM EDT | Tornado Warning | IND | Bartholomew, Decatur, Jackson, Jennings | 48 min |
| Oct 26, 10:43 AM EDT | Tornado Warning | IND | Decatur, Rush, Shelby | 28 min |
| Oct 26, 10:55 AM EDT | Tornado Warning | IND | Randolph | 35 min |
| Oct 26, 11:15 AM EDT | Tornado Warning | IND | Decatur, Jennings | 13 min |
Nearby
High Wind Warnings in Indiana, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.